MAUDE Adverse Event Report: ARTHREX, INC. BURR, OVAL, 12 FLUTE 5.5MM X 13CM; BURR, SURGICAL, GENERAL & PLASTIC SURGERY

ARTHREX, INC. BURR, OVAL, 12 FLUTE 5.5MM X 13CM; BURR, SURGICAL, GENERAL & PLASTIC SURGERY
Model Number BURR, OVAL, 12 FLUTE 5.5MM X 13CM
Medical Device Problem Code Excessive Heating (4030)
Health Effect - Clinical Codes Burn(s) (1757); Burn, Thermal (2530)
Date of Event 12/07/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The contribution of the device to the reported event could not be determined as the device was requested/is expected but has not returned for evaluation.The cause of the event could not be determined from the information available and without device evaluation.
 
Event or Problem Description
It was reported that during a cuff repair surgery the overheating of the cutter caused a patient burn.The surgery was finished successfully with a new device with the same part number.It was not necessary to switch the surgical technique or do a second surgery.
 
Additional Manufacturer Narrative
Complaint confirmed, the shrink tubing was found to be damaged by heat.This event can most likely be observed/replicated when the end user does not have continuous fluid or has low fluid flowing through the device during use.However, the exact root cause of this event cannot be determined at this time.
 
Additional Manufacturer Narrative
Complaint confirmed, the shrink tubing was found to be damaged by heat.The cause is attributed to a supplier process and two root causes were identified: material is considered to be a root cause as components that did not meet specification contributed to the event.Because the heat shrink recovered outer diameter and the outer tube inner diameter were oversized and undersized respectively, proper clearance did not exist between the burr components which cause the generation of heat.Measurement: measurement is considered to be a root cause due to the inadequate "spins freely" test which allowed nonconforming material to be accepted into inventory.

Brand Name
BURR, OVAL, 12 FLUTE 5.5MM X 13CM
Common Device Name
BURR, SURGICAL, GENERAL & PLASTIC SURGERY
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer (Section G)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer Contact
vik bajnath
8009337001
MDR Report Key8185053
Report Number1220246-2018-00818
Device Sequence Number1447088
Product Code GFF
UDI-Device Identifier00888867044050
UDI-Public00888867044050
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/07/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date04/30/2023
Device Model NumberBURR, OVAL, 12 FLUTE 5.5MM X 13CM
Device Catalogue NumberAR-8550OBT
Device Lot Number10211276
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/15/2019
Is the Reporter a Health Professional? No
Initial Date Received by Manufacturer 12/07/2018
Supplement Date Received by Manufacturer12/07/2018
12/07/2018
Initial Report FDA Received Date12/20/2018
Supplement Report FDA Received Date04/05/2019
06/07/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured05/14/2018
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown